Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Houston/Galveston, TX

June 26, 2012Fort Bend County, Harris County, Waller County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 26, 2012, 3:27 PM CDT for Fort Bend County, Harris County, Waller County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2012, 3:27 PM CDT (20:27 UTC)
Expired
Jun 26, 2012, 4:15 PM CDT
In force
48 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Fort Bend County, TX, Harris County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:40 PM CDTHAIL 0.755 Wnw Jersey Village, TXDIME SIZED HAIL AT THE INTERSECTION OF WEST AND TELGE ROADS.
Jun 26, 3:45 PM CDTTSTM WND DMG3 Nw Addicks, TX4 HANGERS DAMAGED AT THE WEST HOUSTON AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS54 KHGX 262027
SVRHGX
TXC157-201-473-262115-
/O.NEW.KHGX.SV.W.0124.120626T2027Z-120626T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 PM CDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
  WESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 415 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHEAST OF KATY...OR 7 MILES WEST OF JERSEY VILLAGE...AND
  MOVING SOUTHWEST AT 20 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
  LIMITED TO BROOKSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2960 9578 2984 9607 3003 9572 2993 9554
TIME...MOT...LOC 2027Z 033DEG 16KT 2990 9569

$$
2 follow-up statements
885 
WWUS54 KHGX 262049
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
349 PM CDT TUE JUN 26 2012

TXC157-201-473-262115-
/O.CON.KHGX.SV.W.0124.000000T0000Z-120626T2115Z/
FORT BEND TX-HARRIS TX-WALLER TX-
349 PM CDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WALLER...HARRIS AND FORT BEND COUNTIES...

AT 342 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM THAT 
PRODUCED QUARTER SIZE HAIL ON HIGHWAY 6 IN HUFFMIESTER. THE STORM 
WILL CONTINUE TO BE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES 
NORTHEAST OF KATY...MOVING SOUTHWEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PATTISON...FULSHEAR AND BROOKSHIRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2960 9578 2984 9607 3003 9572 2993 9554
TIME...MOT...LOC 2047Z 033DEG 16KT 2983 9575

$$
188 
WWUS54 KHGX 262102
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
402 PM CDT TUE JUN 26 2012

TXC157-201-473-262115-
/O.CON.KHGX.SV.W.0124.000000T0000Z-120626T2115Z/
FORT BEND TX-HARRIS TX-WALLER TX-
402 PM CDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WALLER...HARRIS AND FORT BEND COUNTIES...

AT 357 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM THAT WAS 
PRODUCING MARBLE SIZED HAIL AT 341 PM NEAR COPPERFIELD AREA. THE 
STORM WILL CONTINUE TO BE CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR KATY...MOVING SOUTHWEST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KATY 
FULSHEAR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2960 9578 2984 9607 3003 9572 2993 9554
TIME...MOT...LOC 2101Z 024DEG 25KT 2972 9579

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:01 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 26, 10:01 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 AM CDT TUE JUN 26 2012

.UPDATE...
SHORT TERM UPDATE FOR SOME POPS AND THUNDER CHANCES.

&&

.DISCUSSION...
9AM TEMPERATURES RUNNING ABOUT 0 TO 5 DEGREES AHEAD OF THIS TIME YESTERDAY.
GREATEST DIFFERENCES GENERALLY ALONG I45 CORRIDOR NORTH OF METRO
HOUSTON. GALVESTON HEAT INDEX AT 9AM WAS ALREADY 108. YIKES! CURRENT
MAX TEMPERATURE FORECAST FOR TODAY OF RECORD TYING OR BREAKING
HEAT IS WARMER THAN YESTERDAYS READINGS AND APPEARS TO BE ON TRACK
SO NO CHANGE TO TEMPS FOR TODAY. NUMERICAL AND STATISTICAL
GUIDANCE MOST INSISTENT THAT ONSHORE FLOW/SEA BREEZE WILL OCCUR
TODAY AT GALVESTON WHICH SHOULD KEEP TEMPS BELOW 100 BUT STILL A
RECORD. ALREADY SEEING SOME VEERING OF WINDS IN NEARSHORE OIL
PLATFORM METARS SO THE ONSHORE FLOW FOR LATE TODAY LOOKS
REASONABLE. HEAT INDICES SHOULD EXCEED 108 AT SEVERAL LOCATIONS
TODAY SO WILL EXAMINE 12Z MODEL RUNS FOR CONSIDERATION OF
EXCESSIVE HEAT ADVISORY FOR TOMORROW. AS OF NOW LOOKS JUST BELOW
CRITERIA. STAY TUNED.

NEXT ISSUE IS THUNDERSTORM CHANCES TODAY. SPC HAS MUCH OF THE
HOUSTON COUNTY WARNING AREA IN A SLIGHT RISK AREA TODAY. AREA
SOUNDINGS AND MODEL FORECAST SOUNDINGS SHOW CONVECTIVE TEMPS OF
100 TO 104 THIS AFTERNOON WHICH SHOULD JUST BE MET BY LATE
AFTERNOON. WEAK UPPER DISTURBANCE AND BLOB OF HIGHER PWAT AIR ON
THE WAY THIS AFTN.  TX TECH WRF..HRRR AND OTHER MESO GUIDANCE
DEPICT A FEW THUNDERSTORMS FORMING PRIMARILY SOUTHWEST OF METRO. DID
INCREASE POPS FOR SOUTHWEST SECTIONS OF CWA BUT STILL WISE TO KEEP
20 PERCENT REST OF CWA. MAIN THREAT IS GUSTY WINDS..HOT
TEMPERATURES AND DRY AIR ALOFT EQUAL NICE INVERTED VEE SOUNDINGS
THIS AFTERNOON. INSERTED MENTION OF GUSTY WINDS IN ZONES. SHOULD
DIMINISH QUICKLY AFTER SUNSET. 04

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)     105  78 101  76  98 /  20  20  10  10  10
HOUSTON (IAH)             103  76 100  76  97 /  20  20  10  10  10
GALVESTON (GLS)            98  82  94  81  94 /  20  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...04
Hazardous weather outlook, Jun 26, 6:30 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT TUE JUN 26 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
630 AM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES AND HIGHER HUMIDITY LEVELS EQUATE TO
AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 105 TO 110 DEGREES.
THESE FACTORS WILL ALSO AID IN SUPPORTING MID AFTERNOON INTO
EARLY AFTERNOON THUNDERSTORMS AS A WEAK EASTERN DISTURBANCE
PASSES ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WITHIN
THE STRONGEST STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...ABOVE NORMAL TEMPERATURES AND RELATIVELY HIGHER
HUMIDITY LEVELS WILL PRODUCE LATE AFTERNOON PEAK HEAT INDEX
VALUES BETWEEN 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:17 PM CDTSpecial Weather StatementHGXFort Bend58 min
Jun 26, 4:28 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton62 min
Jun 26, 4:38 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker67 min
Jun 26, 4:49 PM CDTSpecial Weather StatementHGXWashington41 min
Jun 26, 4:50 PM CDTSpecial Weather StatementHGXAustin40 min
Jun 26, 5:08 PM CDTSevere Thunderstorm WarningHGXHouston41 min
Jun 26, 5:10 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton34 min
Jun 26, 5:33 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity, Walker27 min
Jun 26, 5:42 PM CDTSpecial Weather StatementHGXColorado63 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningHGXColorado49 min
Jun 26, 6:16 PM CDTSevere Thunderstorm WarningHGXTrinity29 min
Jun 26, 6:17 PM CDTTornado WarningHGXColorado28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.